Hail, Logan
- When
- June 13, 12:40 PM MST
- Where
- Logan County, 4 mi S of Russell Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -101.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 12:15 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 115 PM MDT THU JUN 13 2002 CHALLENGES ARE LOW TEMPS TONIGHT AND PRECIP CHANCES IN WEST FRI EVENING. CHANGE TAKING PLACE TODAY GENERALLY ON SCHEDULE SET ABOUT 3 DAYS AGO. BIG UPPER LOW NOW OVER EXTREME N MN NOW MOVING SLOWLY SE. IR/WV LOOP SHOWING TRAILING AXIS NOW EXTENDS INTO NW KS AND SLOWLY BUT SURELY MOVING E. DRIER AIR SE FROM NW AS SFC HIGH BEGINS ITS SE RIDGING. IR/WV LOOP ALSO SHOW BACK EDGE OF SW TO NE DEEP MOIST LAYER MOVING STEADILY E ACROSS CEN KS. AVN/ETA COMBO HAS IMPLIED THIS ALL WEEK AND BEEN SUPPORTED IN EXTENDED BY GENERAL AGREEMENT BETWEEN AVN/GFS/ECM/UKMET. WILL STICK WITH OFFICIAL FCST AND MODIFTY SLIGHTLY IN SHORT RANGE WITH MESOETA/AVN MIX. TONIGHT THETAE RIDGE SHOVED FURTHER S AND SW ALONG WITH MOST CLDS. MODELS SHOW 70H RIDGE BUILDING IN BY MIDNIGHT WITH CLEARING SKIES AND LIGHT SFC WINDS. SOME ALSO DEWPOINTS IN THE 30S OVER MOST OF CWA AND SOME 20S IN E CO. SO WILL GO SLIGHTLY TO A CAT BELOW GUID ON LOW TEMPS. ISOLATED SHRA/TSRA IN FAR E CO AND FAR SW CWA IN EVENING NOT OUT OF POSSIBILITY...SO WILL GO WITH 10-20 POP THERE FOR EVENING. FRI MOST OF DAY MOSTLY CLEAR WITH INCREASING CLDS LATE IN WEST. LIGHT NE WINDS AND GUID TEMPS IN MID 70S TO LOW 80S LOOK GOOD. ONCE AGAIN WEAK S/W TO SLIDE DOWN FACE OF BUILDING UPPER RIDGE LATE. THETAE MINOR RIDGE MAX ALONG FRONT RANGE WITH SOME HIGHER VALUES OVER E CO...SO WILL GO WITH 20 POPS THERE FOR LATE AFTERNOON. FRI NIGHT MOISTURE AND CLDS INCREASE OVER AREA AS STRONGER S/W APPROACHES FROM NW. LOW TEMPS ABOUT 10 TO 15 DEGREES ABOVE TONIGHT. SAT LOOKS TO BE MOSTLY CLDY WITH SOME UPSLOPE FLOW AND TEMPS SLIGHTLY BELOW FRI. MIDLEVEL WAVE MOVES SLOWLY SE ACROSS AREA MAKING CHANCE POPS APPROPRIATE FOR SHOWERS AND TSRAS. CLDS CONTINUE THROUGH SAT NIGHT WITH LIGHT S WINDS KEEPING LOW TEMPS ANOTHER 5 TO 10 DEGREES ABOVE FRI NIGHT. HOWEVER MIDLEVEL RIDGE SHOULD KEEP SHOWERS MINIMIZED TO NONE AFTER EVENING. SUN A COLD FRONT APPROACHES FROM NORTH LATE IN DAY. LOTS OF CLDS WITH SCT SHRA/TSRA PRIOR TO DELAYED (FROM YESTERDAY) FRONT. SO WILL BUMP HIGHS INTO UPPER 70S TO MID 80S SUN. CHANCE SHOWERS THRU MON AM AS FRONT MOVES SLOWLY SE. MON NOW LOOKS TO BE COOLEST DAY NEXT WEEK WITH HIGHS IN LOW TO MID 70S. MON THRU TUE SLOW WARMING AS HIGH PULLS TO EAST. WED LOOKS TO BE TRANSITION WITH MAX SOUTH FLOW/MOIST AIR. LEE TROUGH AND DRYLINE UNDER S/W SHOULD RESULT IN GOOD CHANCE TSRAS. THU UPPER RIDGE BUILDS IN FROM WEST WITH MUCH DRIER AIR AND HIGH TEMPS PUSHING LOW 90S. .GLD...NONE. RJC
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-132200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1011 AM MDT THU JUN 13 2002 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. THE ATMOSPHERE WILL CONTINUE DRYING AND STABILIZING TODAY... SO NO THUNDERSTORMS ARE ANTICIPATED. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1231 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 11 SSE HILL CITY KS 1.75 INCH HAIL
06/13/02 GRAHAM REPORTED BY STORM
SPOTTER.The Goodland radar (KGLD), 72 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306515.